MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. TRANSPAC IT MONITORING KIT, 84" SAFESET RESERVOIR, 2 BLOOD SAMPLING PORT, 3ML F; TRANSDUCER, BLOOD-PRESSURE, EXTRAVASCULAR

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. TRANSPAC IT MONITORING KIT, 84" SAFESET RESERVOIR, 2 BLOOD SAMPLING PORT, 3ML F; TRANSDUCER, BLOOD-PRESSURE, EXTRAVASCULAR
Catalog Number 42800-28
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 03/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for evaluation.Without the return of the sample a comprehensive failure investigation cannot be performed, and a cause cannot be determined.
 
Event or Problem Description
The event occurred in the intensive care unit (icu) and involved a transpac¿ it monitoring kit, 84" safeset reservoir, 2 blood sampling port, 3ml flush device, macrodrip where the blue ¿fast flush¿ device has broken off the plunger located on the pull back mechanism.A back flow of blood was noted through the pull back, out the hole on top of it and puddled onto the patient's floor.It was reported there was no medication involved.This report reflects the second incident of two.
 
Additional Manufacturer Narrative
H10 - no product sample(s) were returned and no photographs or videos were provided for investigation.Therefore, a comprehensive failure investigation was unable to be performed.However, a parallel investigation was conducted on similar complaints which indicate the plunger was detached from plunger tip with the plunger tip unable to be pulled back within the safeset reservoir.The detached plunger from plunger tip would lead to unable to draw blood.The probable cause of the detached plunger tip from the plunger is due to the clips not being fully inserted or engaged into the mating component during the manufacturing process in ensenada.A device history review (dhr) for lot# 4140090 and relevant commodities were reviewed, and no non-conformances were found that would have contributed to the reported complaint additional information can be found in section h6.
 
Additional Manufacturer Narrative
Additional contact information provided on the ufmw: contact person: (b)(6).
 
Event or Problem Description
A user facility mandatory medwatch, #: 302260000-2020-8003, was received on may 19, 2020.

Brand Name
TRANSPAC IT MONITORING KIT, 84" SAFESET RESERVOIR, 2 BLOOD SAMPLING PORT, 3ML F
Common Device Name
TRANSDUCER, BLOOD-PRESSURE, EXTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
MDR Report Key9898148
Report Number9617594-2020-00098
Device Sequence Number19524119
Product Code DRS
UDI-Device Identifier00887709098008
UDI-Public(01)00887709098008(17)220601(10)4140090
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K052828
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2022
Device Catalogue Number42800-28
Device Lot Number4140090
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/12/2020
Supplement Date Received by Manufacturer04/30/2020
05/19/2020
Initial Report FDA Received Date03/30/2020
Supplement Report FDA Received Date05/05/2020
06/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1